Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 54, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 13, 2016, 3:48 PM CDT for 4 counties in Illinois; Scott County, Iowa. It was in force for 57 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 3:48 PM CDT (20:48 UTC)
- Expired
- Jul 13, 2016, 4:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Scott County, IA, Bureau County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 46 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:50 PM CDT | TSTM WND DMG | 5 Ese Davenport, IA | SEVERAL TREE BRANCHES ARE DOWN...SOME UP TO 1 FOOT IN DIAMETER NEAR THE VILLAGE OF EAST DAVENPORT. TREE LIMBS WERE BLOCKING THE ROAD. |
| Jul 13, 3:50 PM CDT | TSTM WND DMG | Colona, IL | NUMEROUS TREE BRANCHES WERE BLOWN DOWN AROUND TOWN. |
| Jul 13, 3:50 PM CDT | TSTM WND GST 57 | 2 W Bettendorf, IA | ESTIMATED AT INTERSTATE 74 MILEMARKER 1 |
| Jul 13, 3:55 PM CDT | TSTM WND DMG | Colona, IL | A COUPLE OF BRANCHES DOWN 3 TO 4 INCHES IN DIAMETER |
| Jul 13, 4:00 PM CDT | TSTM WND DMG | Geneseo, IL | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.4
The text
As transmitted.
623 WUUS53 KDVN 132048 SVRDVN ILC011-073-161-195-IAC163-132145- /O.NEW.KDVN.SV.W.0054.160713T2048Z-160713T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 348 PM CDT WED JUL 13 2016 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HENRY COUNTY IN NORTHWESTERN ILLINOIS... NORTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS... SOUTHEASTERN ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS... SOUTHERN WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS... SOUTHEASTERN SCOTT COUNTY IN EAST CENTRAL IOWA... * UNTIL 445 PM CDT * AT 348 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM LONG GROVE TO NEAR COAL VALLEY...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... DAVENPORT...MOLINE...BETTENDORF...EAST MOLINE...SILVIS...GENESEO... ELDRIDGE...COLONA...LE CLAIRE...COAL VALLEY...PROPHETSTOWN... HAMPTON...PORT BYRON...ERIE...ATKINSON...RAPIDS CITY...PRINCETON... ANNAWAN...TAMPICO AND CORDOVA. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5. INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 298 AND 306. INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 43. INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3. INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 31...AND BETWEEN MILE MARKERS 37 AND 38. INTERSTATE 280 NEAR MILE MARKER 18. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4137 8972 4140 9049 4168 9056 4176 8974 TIME...MOT...LOC 2048Z 272DEG 31KT 4170 9056 4142 9051 HAIL...<.75IN WIND...60MPH $$ UTTECH
5 follow-up statements
847
WWUS53 KDVN 132104
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 PM CDT WED JUL 13 2016
ILC011-073-161-195-IAC163-132145-
/O.CON.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
HENRY IL-BUREAU IL-ROCK ISLAND IL-WHITESIDE IL-SCOTT IA-
404 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN HENRY...NORTHWESTERN BUREAU...EAST CENTRAL ROCK
ISLAND...SOUTHERN WHITESIDE AND EAST CENTRAL SCOTT COUNTIES...
AT 401 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CORDOVA TO NEAR WARNER...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...THIS STORM HAS A HISTORY OF WIND DAMAGE WITH REPORTS OF
DOWNED BRANCHES AND TREES IN PORTIONS OF SCOTT...ROCK
ISLAND...AND HENRY COUNTIES.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EAST MOLINE...SILVIS...GENESEO...COLONA...LE CLAIRE...PROPHETSTOWN...
HAMPTON...PORT BYRON...ERIE...ATKINSON...RAPIDS CITY...PRINCETON...
ANNAWAN...TAMPICO...CORDOVA...LYNDON...HOOPPOLE...CLEVELAND...
WARNER AND OSBORN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 304 AND 306.
INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 43.
INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 31...AND BETWEEN MILE
MARKERS 37 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4140 9038 4169 9044 4176 8974 4137 8972
TIME...MOT...LOC 2101Z 270DEG 28KT 4170 9034 4142 9029
HAIL...<.75IN
WIND...60MPH
$$
UTTECH030
WWUS53 KDVN 132122
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 PM CDT WED JUL 13 2016
ILC161-IAC163-132131-
/O.CAN.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
ROCK ISLAND IL-SCOTT IA-
422 PM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK ISLAND AND
EAST CENTRAL SCOTT COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL AND NORTHWESTERN ILLINOIS.
LAT...LON 4139 9015 4172 9015 4176 8974 4137 8972
TIME...MOT...LOC 2121Z 268DEG 36KT 4170 8999 4142 8994
$$
ILC011-073-195-132145-
/O.CON.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
HENRY IL-BUREAU IL-WHITESIDE IL-
422 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN HENRY...NORTHWESTERN BUREAU AND SOUTHERN WHITESIDE
COUNTIES...
AT 421 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PROPHETSTOWN TO NEAR ANNAWAN...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN THE
QUAD CITIES METRO AREA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GENESEO...PROPHETSTOWN...ERIE...ATKINSON...ANNAWAN...TAMPICO...
LYNDON...HOOPPOLE...YORKTOWN...MINERAL...DENROCK...LEON CORNERS...
HAMILTON CORNERS...THOMAS...PORTLAND CORNERS...
SPRING HILL AND PROPHETSTOWN STATE RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 20 AND 43.
INTERSTATE 88 BETWEEN MILE MARKERS 15 AND 31...AND BETWEEN MILE
MARKERS 37 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4139 9015 4172 9015 4176 8974 4137 8972
TIME...MOT...LOC 2121Z 268DEG 36KT 4170 8999 4142 8994
HAIL...<.75IN
WIND...60MPH
$$
UTTECH229
WWUS53 KDVN 132127
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT WED JUL 13 2016
ILC011-073-195-132145-
/O.CON.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
HENRY IL-BUREAU IL-WHITESIDE IL-
427 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN HENRY...NORTHWESTERN BUREAU AND SOUTHERN WHITESIDE
COUNTIES...
AT 427 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PROPHETSTOWN TO NEAR ANNAWAN...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PROPHETSTOWN...ERIE...ATKINSON...ANNAWAN...TAMPICO...LYNDON...
HOOPPOLE...YORKTOWN...MINERAL...DENROCK...LEON CORNERS...
HAMILTON CORNERS...THOMAS...PORTLAND CORNERS...
SPRING HILL AND PROPHETSTOWN STATE RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 30 AND 43.
INTERSTATE 88 BETWEEN MILE MARKERS 15 AND 31...AND BETWEEN MILE
MARKERS 37 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4139 8996 4155 9014 4172 9015 4176 8974
4137 8972
TIME...MOT...LOC 2127Z 272DEG 31KT 4170 8999 4142 8994
HAIL...<.75IN
WIND...60MPH
$$
ERVIN642 WWUS53 KDVN 132137 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 437 PM CDT WED JUL 13 2016 ILC011-073-132146- /O.CAN.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/ HENRY IL-BUREAU IL- 437 PM CDT WED JUL 13 2016 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND NORTHWESTERN BUREAU COUNTIES IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL AND NORTHWESTERN ILLINOIS. LAT...LON 4158 8999 4173 9002 4176 8974 4158 8973 TIME...MOT...LOC 2136Z 264DEG 31KT 4170 8991 4152 8988 $$ ILC195-132145- /O.CON.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/ WHITESIDE IL- 437 PM CDT WED JUL 13 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHEASTERN WHITESIDE COUNTY... AT 436 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM LYNDON TO HOOPPOLE...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... PROPHETSTOWN...TAMPICO...LYNDON...HAMILTON CORNERS...DENROCK... PORTLAND CORNERS... LEON CORNERS AND PROPHETSTOWN STATE RECREATION AREA. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 24 AND 30...AND BETWEEN MILE MARKERS 37 AND 38. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4158 8999 4173 9002 4176 8974 4158 8973 TIME...MOT...LOC 2136Z 264DEG 31KT 4170 8991 4152 8988 HAIL...<.75IN WIND...60MPH $$ ERVIN
821
WWUS53 KDVN 132140
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 PM CDT WED JUL 13 2016
ILC195-132150-
/O.EXP.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
WHITESIDE IL-
440 PM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
WILL EXPIRE AT 445 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL AND NORTHWESTERN ILLINOIS.
LAT...LON 4158 8999 4173 9002 4176 8974 4158 8973
TIME...MOT...LOC 2134Z 272DEG 31KT 4170 8991 4152 8988
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:13 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 13, 11:13 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1113 AM CDT WED JUL 13 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 241 AM CDT Wed Jul 13 2016 At 2 AM CDT...areas of light to moderate showers and storms were moving northeast across the southern portions of the forecast area. Analysis shows a weak disturbance in kansas which will move east arriving into the region by mid to late PM along with a cool front. Surface dewpoints in the upper 60s to lower 70s will make for a humid day. Upper low vortex in southern Canadian plains will push the front through with a return to near to slightly below normal temperatures into this weekend. && .SHORT TERM...(Today and Tonight) ISSUED AT 241 AM CDT Wed Jul 13 2016 Short term forecast confidence assessment...fair or average. Main issue is the timing the convective system mid to late PM with risk of severe weather. Local tools support isolated severe of mainly wind. The slight risk from Storm Prediction Center is reasonable at this stage as likely any damaging winds would be at or below 70 MPH at this time along with possibly hail to near quarter size as a secondary risk due to high freezing levels with WBZ aoa 12.5 AGL. Today...Very warm and humid with highs mostly upper 80s to near 90 degrees south sections. This along with dewpoints in the lower 70s will allow for heat indices to reach into the mid to upper 90s for several hours over the southern 2/3 of the region. South winds of 10 to 15 MPH will provide modest relief. Best estimate is convective temperature and forcing will allow for convection to increase around 2 PM with a complex with possible bowing segments moving southeast by early evening with winds of 60+ MPH. High PW's will allow for locally heavy rain totals of 1 to 2 plus inches many locations. Tonight...the convective complex should move southeast of the forecast area around midnight. Local tools do continue to support some severe storms into the mid to late evening hours. Northwest winds and clearing skies by daybreak will bring in drier air with mins lower 60s far northwest to around 70 degrees in southeast sections. .LONG TERM...(Thursday through Tuesday) ISSUED AT 241 AM CDT Wed Jul 13 2016 Quiet and dry conditions will be seen Thursday/Thursday night as high pressure moves into the Midwest. Temperatures should be close to normal. Friday/Friday night there is a weak upper level disturbance that moves through the Midwest. Moisture is limited across the area due to high pressure over the Great Lakes. At the same time, temperatures will average below normal. These two items raises questions on whether or not any convection will develop with the weak lift provided by the disturbance. As a result, the current forecast has dry conditions. Saturday on... The overall extended forecast is one of low confidence with the models diverging on their respective solutions. Several solutions are rebuilding the heat dome over the Plains but disagree on its placement. If this scenario occurs, then the area may be in or close to the ring of fire in regards to organized thunderstorm complexes. Right now the model consensus has dry conditions for Saturday with slightly below normal temperatures. Saturday night through Monday night a potential active period of weather may occur with the ring of fire. Saturday night and Monday night the model consensus has slight chance to chance pops. Sunday through Monday the model consensus has chance pops. If the area does go into the active zone of organized thunderstorm complexes, there will be periods of dry weather from Saturday night through Monday night. Each thunderstorm complex will affect where the next one develops and tracks. On Tuesday, the model consensus has slight chance pops over the northeast half of the area that may be associated with a decaying thunderstorm complex. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1107 AM CDT Wed Jul 13 2016 Main concern is potential for squall line thunderstorms this afternoon into early this evening. Threat for strong winds increases to the south and is therefore higher at KMLI and KBRL. Periods of brief IFR/LIFR are possible with the strongest storms. Did not include severe winds in TAFs at this time, but may need updates as the storms get closer. Uttech && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...Nichols SHORT TERM...Nichols LONG TERM...08 AVIATION...Uttech
Hazardous weather outlook, Jul 13, 3:57 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 357 AM CDT WED JUL 13 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-140900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 357 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EVENING...AREAS OF THUNDERSTORMS ARE EXPECTED WITH SOME SEVERE STORMS POSSIBLE. THE PRIMARY RISK WILL BE DAMAGING STRAIGHT LINE WINDS OVER 60 MPH. LARGE HAIL POSSIBLY UP TO THE SIZE OF QUARTERS IS A SECONDARY THREAT WITH AN ISOLATED AND BRIEF TORNADO POSSIBLE. THE STORMS WILL ALSO BRING LOCALLY HEAVY RAINS AND HIGH RAINFALL RATES OVER 2 INCHES AN HOUR. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SATURDAY NIGHT THROUGH NEXT TUESDAY...THERE IS A DAILY CHANCE OF THUNDERSTORMS. AT THIS TIME IT IS TOO EARLY TO DETERMINE ANY SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NICHOLS/08
In the hours before
Local storm report, Jul 13, 3:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HEAVY RAIN WNW PARNELL 41.58N 92.01W
07/13/2016 M1.85 INCH IOWA IA TRAINED SPOTTER
&&
DCLocal storm report, Jul 13, 3:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN WNW COLUMBUS JUNCTION 41.28N 91.37W
07/13/2016 M2.00 INCH LOUISA IA TRAINED SPOTTER
&&
DCLocal storm report, Jul 13, 3:26 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG ALEDO 41.20N 90.75W
07/13/2016 MERCER IL LAW ENFORCEMENT
TREES COMING DOWN IN ALEDO.
&&
HAASELocal storm report, Jul 13, 3:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN CONESVILLE 41.38N 91.35W
07/13/2016 E3.75 INCH MUSCATINE IA PUBLIC
&&
DCLocal storm report, Jul 13, 3:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST NEW BOSTON 41.17N 91.00W
07/13/2016 M50.00 MPH MERCER IL MESONET
REPORT FOR LOCK DAM 17.
&&
HAASELocal storm report, Jul 13, 3:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
07/13/2016 M59 MPH ROCK ISLAND IL ASOS
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:45 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island | 60 min |
| Jul 13, 2:50 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 55 min |
| Jul 13, 3:12 PM CDT | Special Weather Statement | DVN | Henry, Rock Island | 63 min |
| Jul 13, 3:27 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 29 min |
| Jul 13, 3:41 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 49 min |
| Jul 13, 4:09 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam, Whiteside | 51 min |
| Jul 13, 4:11 PM CDT | Special Weather Statement | DVN | Henderson, McDonough, Warren | 49 min |
| Jul 13, 4:35 PM CDT | Special Weather Statement | DVN | Whiteside | 25 min |
| Jul 13, 5:06 PM CDT | Special Weather Statement | DVN | Putnam | 24 min |
| Jul 13, 1:28 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 47 min |
| Jul 13, 1:44 PM CDT | Special Weather Statement | DVN | Iowa, Johnson | 61 min |
| Jul 13, 2:01 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Iowa, Johnson, Louisa, Muscatine, Washington | 59 min |
| Jul 13, 2:22 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.